Alert archive / North Dakota / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 25, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 29, 2014, 7:03 PM MDT for Dunn County, North Dakota. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2014, 7:03 PM MDT (01:03 UTC)
- Expired
- May 29, 2014, 7:30 PM MDT
- In force
- 27 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Dunn County, ND
The radar
The Minot AFB radar (KMBX), 139 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:45 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 2354 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
250
WUUS53 KBIS 300103
SVRBIS
NDC025-300130-
/O.NEW.KBIS.SV.W.0025.140530T0103Z-140530T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
803 PM CDT THU MAY 29 2014
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL DUNN COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 830 PM CDT/730 PM MDT/
* AT 759 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
SOUTHEAST OF MANDAREE...OR 42 MILES NORTHWEST OF BEULAH...AND
MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
MCKENZIE BAY RECREATION AREA AND SKUNK CREEK BAY RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR SKUNK CREEK BAY ON LAKE SAKAKAWEA...GET AWAY FROM THE
WATER AND MOVE TO SHELTER. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. BOATS CAN BE SWAMPED BY LARGE
CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO DOCK AND
SEEK SAFE SHELTER NOW.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4762 10277 4777 10251 4775 10239 4778 10236
4778 10228 4774 10229 4773 10227 4769 10226
4762 10226 4759 10224 4750 10252
TIME...MOT...LOC 0102Z 232DEG 22KT 4764 10247
HAIL...1.00IN
WIND...<50MPH
$$
VINING1 follow-up statement
624
WWUS53 KBIS 300117
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
817 PM CDT THU MAY 29 2014
NDC025-300127-
/O.CAN.KBIS.SV.W.0025.000000T0000Z-140530T0130Z/
DUNN ND-
817 PM CDT THU MAY 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DUNN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 4762 10277 4777 10251 4775 10239 4778 10236
4778 10228 4774 10229 4773 10227 4769 10226
4762 10226 4759 10224 4750 10252
TIME...MOT...LOC 0117Z 232DEG 22KT 4770 10236
$$
MATHEWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:58 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, May 29, 5:58 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 658 PM CDT THU MAY 29 2014 .UPDATE... ISSUED AT 658 PM CDT THU MAY 29 2014 CANCELLED WIND ADVISORY AS WINDS HAVE DIMINISHED BELOW ADVISORY LIMITS. TRIMMED WESTERN-MOST COUNTIES FROM SEVERE THUNDERSTORM WATCH...ALTHOUGH SOME POST FRONTAL DEVELOPMENT OCCURING ACROSS EASTERN MCKENZIE SOUTHWARD INTO BILLINGS COUNTY WHERE LESS CAPE IS AVAILABLE BUT STRONGER SHEAR IS IN PLACE. ADJUSTED POPS TO ACCOUNT FOR LATEST TRENDS AND FOLLOWED HRRR WHICH SEEMED TO HANDLE CONVECTION ADEQUATELY. UPDATE ISSUED AT 428 PM CDT THU MAY 29 2014 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 03Z FOR MUCH OF CENTRAL AND WESTERN ND. CELLS BEGINNING TO DEVELOP ACROSS SOUTHWEST ND ALONG COLD FRONT THAT IS SLOWLY MOVING EASTWARD. SPC MESO ANALYSIS PAGE CONTINUES TO SHOW ABUNDANT INSTABILITY WITH CAPE OF 2000-3000 J/KG ALONG AND AHEAD OF THE FRONT ALTHOUGH BEST SHEAR LAGS INSTABILITY AXIS SOMEWHAT. EXPECTING TO BE ENOUGH OVERLAP OF SHEAR/INSTABILITY TO SUPPORT MAINLY WIND/HAIL THREAT WITH STORMS. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 230 PM CDT THU MAY 29 2014 FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE THUNDERSTORMS DEVELOPING THIS AFTERNOON/EARLY EVENING...CONTINUING AND SLOWLY MOVING EAST TONIGHT INTO FRIDAY. A FEW SEVERE STORMS WILL BE POSSIBLE. DETAILS BELOW. CURRENTLY...UPPER LEVEL RIDGE AXIS ACROSS THE EASTERN DAKOTAS WITH A STRONG S/WV TROUGH/CLOSED LOW LIFTING NORTHEAST INTO WESTERN SASKATCHEWAN. THIS PUTS SOUTHWESTERLY FLOW ALOFT ACROSS THE MONTANA ROCKIES AND WESTERN DAKOTAS. AT THE SURFACE... TROUGH OF LOW PRESSURE JUST NOW CROSSING THE MONTANA/NORTH DAKOTA BORDER WITH WINDS SHIFTING TO WESTERLY AT SIDNEY AND BAKER MONTANA. WINDS HAVE REMAINED RATHER GUSTY EAST OF THE TROUGH ACROSS CENTRAL NORTH DAKOTA WHERE GUSTS HAVE RANGED FROM 40 TO JUST OVER 50 MPH FROM MORTON AND BURLEIGH COUNTIES NORTH AND NORTHEAST INTO NORTH CENTRAL PORTIONS OF THE STATE. WILL MAINTAIN THE WIND ADVISORY AS IS...ISSUED ABOUT AN HOUR OR TWO AGO THROUGH THE AFTERNOON HOURS. MODELS IN GOOD AGREEMENT LIFTING THE STRONGER MID LEVEL WINDS INTO CANADA BY 00Z...AS WELL AS RELAXING THE PRESSURE GRADIENT WITH TIME. HIGH RESOLUTION/SHORT TERM MODELS STILL IN GREAT AGREEMENT THAT THE SFC TROUGH AXIS/COLD FRONTAL BOUNDARY WILL BE THE FOCUS FOR CONVECTION MID TO LATE THIS AFTERNOON/EARLY EVENING AS THE MID LEVEL CAPPING INVERSION ERODES WITH THE APPROACH OF AN UPPER LEVEL SPEED MAX LIFTING NORTH AND EAST ACROSS MONTANA. INITIAL DEVELOPMENT STILL A BIT UNCERTAIN...BUT MODELS IN GENERAL AGREEMENT THUNDERSTORMS DEVELOPING ACROSS WESTERN SOUTH DAKOTA FIRST PERHAPS OVER THE BLACK HILLS BY 20-21Z...THEN NORTH/NORTHEAST ALONG THE FRONTAL BOUNDARY THEREAFTER. THUNDERSTORMS THEN CONTINUE TO DEVELOP/MOVE NORTHEAST ALONG THE BOUNDARY TONIGHT...WITH STORM COVERAGE INCREASING SLOWLY EAST WITH THE FRONTAL MOVEMENT. THE LATEST SPC DAY 1 OUTLOOK NOW HAS A SLIGHT RISK AREA ALONG A NARROW AXIS ALONG THE FRONT...INCLUDING SOUTHWEST AND CENTRAL PORTIONS OF NORTH DAKOTA...MAINLY DURING THE DAYLIGHT HOURS WITH THE SEVERE THREAT DIMINISHING WITH DARK. MLCAPE VALUES ARE RISING INTO THE 1500 TO 2500 J/KG RANGE NEAR THE BOUNDARY WITH EFFECTIVE SHEAR OF 25 TO 30 KTS ALONG THE BOUNDARY. BETTER AND MORE SUPPORTIVE SHEAR RESIDES WEST OF THE FRONT. WILL MENTION THE POSSIBILITY OF SEVERE WEATHER IN THE HAZARDOUS WEATHER OUTLOOK...ALTHOUGH SHOULD NOTE THE BEST CAPE WILL BE DISPLACED FROM THE BEST SHEAR. STORM MOVEMENT SHOULD BE ROBUST WITH MEAN STORM MOTION 30-40 KTS TO THE NORTHEAST. HOWEVER...WITH THE SLOW EASTWARD MOVEMENT OF THE FRONT...AND STORMS EXPECTED TO REDEVELOP ALONG THE FRONT...TRAINING THUNDERSTORMS WILL BE POSSIBILITY ENHANCING THE POTENTIAL FOR HEAVY RAINFALL. SFC TROUGH SLOWLY MOVES EAST FRIDAY...BECOMING QUASI-STATIONARY OVER THE SOUTH CENTRAL EAST INTO THE JAMES AND RED RIVER VALLEY REGIONS. THUS ANOTHER ROUND OF STRONG TO SEVERE STORMS WITH HEAVY RAIN LIKELY ALONG TO AHEAD OF THE SFC BOUNDARY. WILL MAINTAIN A DRY FORECAST ACROSS THE NORTHWEST QUARTER OF ND FRIDAY WITH HIGH PRESSURE AND A STABLE AIRMASS DEVELOPING SOUTH AND EAST FROM CANADA IN THE WAKE OF THE TROUGH. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 230 PM CDT THU MAY 29 2014 AN ACTIVE AND WET PATTERN IS STILL IN STORE ACROSS WESTERN AND CENTRAL NORTH DAKOTA IN THE LONG TERM PERIOD. FRIDAY EVENING...A NEARLY STATIONARY SURFACE FRONTAL BOUNDARY IS FORECAST TO EXTEND FROM NORTHWESTERN MINNESOTA ACROSS SOUTHEASTERN NORTH DAKOTA - INCLUDING THE JAMES RIVER VALLEY - AND INTO CENTRAL SOUTH DAKOTA. THERE SHOULD BE ONGOING SHOWERS AND THUNDERSTORMS FROM THE DAYTIME FRIDAY PERIOD. THIS SHOULD CONTINUE A PERIOD OF HEAVY RAIN FRIDAY NIGHT INTO SATURDAY MORNING IN THE JAMES RIVER BASIN EXTENDING WESTWARD INTO SOUTH CENTRAL NORTH DAKOTA IN THE SOUTHERN MISSOURI VALLEY OF NORTH DAKOTA...SOUTH OF LAKE SAKAKAWEA. AT UPPER LEVELS...A SEMI-PERMANENT TROUGH OVER THE ROCKIES WILL KEEP A SOUTHWESTERLY FLOW ALOFT OVER NORTH DAKOTA. A SERIES OF UPPER LEVEL ENERGY IMPULSES MOVING NORTHEASTWARD THROUGH THE FLOW FRIDAY THROUGH SATURDAY MORNING WILL ENHANCE THE PRECIPITATION ALONG THE SURFACE BOUNDARY. THERE APPEARS TO BE A BREAK IN THE UPPER LEVEL ENERGY IMPULSES SATURDAY LATE MORNING/EARLY AFTERNOON...BUT A REINFORCEMENT OF IMPULSES ARRIVES SATURDAY AFTERNOON IN THE WEST...AND CONTINUES THROUGH SUNDAY NIGHT. HEAVY RAIN IS LOOKING LIKELY FROM BISMARCK TO CARRINGTON AND SOUTH FRIDAY THROUGH THE SUNDAY NIGHT TIME FRAME. THE MODELS DIFFER ON THE CHARACTER OF THE UPPER LEVEL ENERGY - WHETHER CONTINUED TROUGHING OR A CLOSED LOW OVER THE STATE - BUT REGARDLESS THE CHANCE OF THUNDERSTORMS CONTINUES INTO EARLY NEXT WEEK. THE MODELS DIFFER ON TIMING OF UPPER LEVEL IMPULSES BY EARLY/MID WEEK NEXT WEEK...SO KEPT THE MODEL CONSENSUS WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MID-WEEK. BEST CHANCES OF RAIN IN THE LONG TERM IS FRIDAY NIGHT THROUGH SUNDAY NIGHT...BUT CHANCES CONTINUE IN EACH PERIOD OF THE FORECAST THROUGH NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 658 PM CDT THU MAY 29 2014 SHOWERS AND THUNDERSTORMS CONTINUE NEAR COLD FRONT THAT IS SLOWLY MOVING EASTWARD ACROSS THE STATE. WINDS WILL TURN WEST/NORTHWEST BEHIND THE FRONT. MAINTAINED VCSH/VCTS FOR FRIDAY KBIS AND KJMS WHERE THE FRONT WILL CONTINUE TO FOCUS PRECIPITATION. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JNS SHORT TERM...NH LONG TERM...JV AVIATION...JNS
Hazardous weather outlook, May 29, 6:10 PM MDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 710 PM CDT THU MAY 29 2014 NDZ003-011-012-018>022-033>035-041-042-044-045-310015- RENVILLE-WARD-MCHENRY-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-STARK- MORTON-BURLEIGH-HETTINGER-GRANT-ADAMS-SIOUX- 710 PM CDT THU MAY 29 2014 /610 PM MDT THU MAY 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT. CHECK WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SOUTH AND EAST ON FRIDAY. A FEW STRONGER STORMS ARE POSSIBLE SOUTH CENTRAL INTO THE JAMES RIVER VALLEY FRIDAY AFTERNOON. THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...WITH HEAVY RAINFALL THE MAIN THREAT FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY SEVERE WEATHER OR STORM DAMAGE TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ004-310015- BOTTINEAU- 710 PM CDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR WESTHOPE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT. CHECK WWW.WEATHER.GOV/BIS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY SEVERE WEATHER OR STORM DAMAGE TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ009-017-310015- WILLIAMS-MCKENZIE- 710 PM CDT THU MAY 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. A RIVER FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR WILLISTON. THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS NDZ001-002-005-010-013-023-025-031-032-036-037-040-043-046>048- 050-051-310015- DIVIDE-BURKE-ROLETTE-MOUNTRAIL-PIERCE-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-KIDDER-STUTSMAN-SLOPE-BOWMAN-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 710 PM CDT THU MAY 29 2014 /610 PM MDT THU MAY 29 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS SOUTH AND EAST ON FRIDAY. A FEW STRONGER STORMS ARE POSSIBLE SOUTH CENTRAL INTO THE JAMES RIVER VALLEY FRIDAY AFTERNOON. THUNDERSTORM CHANCES CONTINUE FRIDAY NIGHT THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK...WITH HEAVY RAINFALL THE MAIN THREAT FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS JS
In the hours before
Special weather statement, May 29, 6:01 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
701 PM CDT THU MAY 29 2014
NDZ009-010-017-018-032-033-300045-
BILLINGS-DUNN-MCKENZIE-MOUNTRAIL-STARK-WILLIAMS-
701 PM CDT THU MAY 29 2014
...STRONG THUNDERSTORMS ACROSS THE WEST...
SCATTERED THUNDERSTORMS WERE ALONG A LINE FROM FRYBURG THROUGH THE
SOUTH AND NORTH UNITS OF THEODORE ROOSEVELT NATIONAL PARK TO
STANLEY. THE STORMS WERE MOVING NORTHEAST AT 30 MPH.
UP TO PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
STANLEY...
MANDAREE...
4 BEARS LODGE...
NEW TOWN...
THEODORE ROOSEVELT NATIONAL PARK NORTH...
LITTLE MISSOURI STATE PARK...
SKUNK CREEK BAY RECREATION AREA...
KEENE...
POUCH POINT RECREATION AREA...
VAN HOOK PARK...
WHITE EARTH BAY RECREATION AREA...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL
CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
LAT...LON 4854 10322 4853 10199 4785 10234 4784 10239
4776 10238 4664 10292 4665 10360
TIME...MOT...LOC 2358Z 201DEG 28KT 4748 10289
VININGLocal storm report, May 29, 6:09 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
709 PM CDT THU MAY 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL N FAIRFIELD 47.19N 103.22W
05/29/2014 M0.75 INCH BILLINGS ND LAW ENFORCEMENT
&&
ABELINGLocal storm report, May 29, 6:14 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
714 PM CDT THU MAY 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL BELFIELD 46.89N 103.20W
05/29/2014 E0.75 INCH STARK ND TRAINED SPOTTER
MOSTLY PEA SIZED WITH SOME PENNY HAIL.
&&
JVININGSpecial weather statement, May 29, 6:25 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
725 PM CDT THU MAY 29 2014
NDZ002>004-010-011-300100-
BOTTINEAU-BURKE-MOUNTRAIL-RENVILLE-WARD-
725 PM CDT THU MAY 29 2014
...STRONG THUNDERSTORMS NORTHWEST...
SCATTERED THUNDERSTORMS WERE ALONG A LINE FROM NEW TOWN THROUGH
STANLEY TO THE CANADIAN BORDER. THE STORMS WERE MOVING NORTHEAST AT
30 MPH.
UP TO PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
DES LACS...
KENMARE...
CARPIO...
MOHALL...
LANSFORD...
SHERWOOD...
MAXBASS...
WESTHOPE...
COULEE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL
CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
LAT...LON 4900 10075 4785 10188 4785 10236 4802 10260
4804 10260 4804 10264 4816 10281 4899 10192
TIME...MOT...LOC 0022Z 223DEG 32KT 4832 10233
VININGSpecial weather statement, May 29, 6:39 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
739 PM CDT THU MAY 29 2014
NDZ017-018-032-033-300130-
BILLINGS-DUNN-MCKENZIE-STARK-
639 PM MDT THU MAY 29 2014
...STRONG THUNDERSTORMS SOUTHWEST NORTH DAKOTA...
SCATTERED THUNDERSTORMS WERE ALONG A LINE FROM MEDORA TO KILLDEER TO
MANDAREE. THE STORMS WERE MOVING NORTHEAST AT 30 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
GRASSY BUTTE...
TAYLOR...
MANNING...
RICHARDTON...
KILLDEER...
DUNN CENTER...
HALLIDAY...
MANDAREE...
MCKENZIE BAY RECREATION AREA...
LITTLE MISSOURI STATE PARK...
SKUNK CREEK BAY RECREATION AREA...
KEENE...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL
CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS
HAVE PASSED.
LAT...LON 4719 10343 4813 10283 4812 10278 4795 10258
4790 10265 4786 10266 4781 10263 4775 10242
4777 10236 4771 10228 4663 10223 4663 10361
TIME...MOT...LOC 0036Z 230DEG 27KT 4703 10293
VININGLocal storm report, May 29, 6:58 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
758 PM CDT THU MAY 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 2 N MANNING 47.26N 102.77W
05/29/2014 E0.88 INCH DUNN ND TRAINED SPOTTER
MOSTLY PEA SIZED HAIL.
&&
JVININGThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 6:01 PM MDT | Special Weather Statement | BIS | Billings, Dunn, Mountrail | 44 min |
| May 29, 6:25 PM MDT | Special Weather Statement | BIS | Mountrail, Renville, Ward | 35 min |
| May 29, 6:39 PM MDT | Special Weather Statement | BIS | Billings, Dunn, Stark | 51 min |
| May 29, 7:14 PM MDT | Special Weather Statement | BIS | Mountrail, Renville | 46 min |
| May 29, 7:18 PM MDT | Special Weather Statement | BIS | Mercer | 27 min |
| May 29, 7:33 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 27 min |
| May 29, 7:53 PM MDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 37 min |
| May 29, 8:01 PM MDT | Special Weather Statement | BIS | Dunn | 14 min |
| May 29, 8:33 PM MDT | Areal Flood Advisory | BIS | Dunn, Mercer | 6 hr |
| May 29, 9:22 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Ward | 23 min |
| May 29, 9:53 PM MDT | Special Weather Statement | BIS | McLean | 37 min |
| May 29, 10:04 PM MDT | Special Weather Statement | BIS | Grant, Hettinger, McHenry, McLean, Mercer, Morton and 2 more | 56 min |
| May 29, 11:53 PM MDT | Special Weather Statement | BIS | Burleigh | 52 min |
| May 30, 3:24 PM MDT | Special Weather Statement | BIS | Stutsman | 51 min |
| May 30, 4:03 PM MDT | Special Weather Statement | BIS | Stutsman | 27 min |
| May 30, 4:29 PM MDT | Special Weather Statement | BIS | Dickey, LaMoure | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.